MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85414
Health Effect - Clinical Codes Occlusion (1984); Blood Loss (2597)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Hospital reported that the patient was having a transcatheter aortic valve replacement (tavr) procedure in the cath lab.Due to a high stick, there was bleeding in the left femoral artery and in order to repair, the physician attempted to place 2 stents in the left femoral artery (lfa)/iliac.One stent was deployed and the other slipped off of the balloon undeployed.Associated mdr: (b)(4).
 
Additional Manufacturer Narrative
Analysis: a review of the complaint details indicate that only one of two icast covered stents was successfully deployed as one stent was somehow dislodged off the balloon in the patient¿s artery.As the details provided do not explain the circumstances surround the stent migration off the balloon in the un-deployed state, the cause is difficult to determine.There is a possibility that during placement of the stent the distal end of the introducer sheath made contact with the proximal end of the crimped stent pushing the stent off the balloon.There is also a possibility that the stent was dislodged off the balloon when the stent was positioned inside the previously deployed icast covered stent.There was a list of questions sent to the institution to better understand the circumstances surrounding the stent dislodgement, however, none of our inquiries were answered.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Stent retention testing.Stent must have retention = 5.5n for 6fr introducer sheath/guide.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing as detailed above.Distal tip tensile testing.Catheter leak check.This lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.Conclusion: based on the review of the complaint details and the device history records review atrium medical cannot conclude that there was an issue with the product in question.H3 other text : not returned.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8994686
Report Number3011175548-2019-00957
Device Sequence Number3324021
Product Code JCT
UDI-Device Identifier00650862854152
UDI-Public00650862854152
Combination Product (Y/N)N
Initial Reporter StateMI
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2021
Device Model Number85414
Device Catalogue Number85415
Device Lot Number433218
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT PROVIDED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR